So far I have had about 6 doses of Cyclophosphomide without any major side effects (e.g. hair loss). The Chemo in tablet form doesn’t normally cause the normal hair loss associated with chemo therapy, which has been quite good when at work, as I think the majority of people don’t know I have cancer and certainly aren’t aware I’m currently undergoing the regime I am with the chemo therapy. They probably just think I’m getting lazy ;-)
When I have the high dosage of Chemo – this will be via a central line and not in tablet form. It will obviously be different and I will lose my hair and will be more obvious to others. It doesn’t bother me that I will be losing my hair and if I shaved it off today wouldn’t be an issue, apart from the cold! It’s good to know though what to expect. I wasn’t sure if I would lose my eyebrows, which would make it look weird or come to think of it would I no longer look like I have guerrilla arms (I have hairy arms) or legs and other parts of my body. After doing a little research there isn’t really a definitive answer as it depends on the individual and how they react to the treatment. Below is a bit of information from the BUPA web site.
The level of your hair loss depends on a number of factors such as the type of chemotherapy you have, the dose you receive and your sensitivity to treatment. You may:
- lose no hair at all
- notice a thinning of your hair
- lose patches of hair
- lose all of your hair
- lose hair from other parts of your body too, such as your eyebrows and eyelashes
Typically, if you have hair loss, it will happen gradually and usually starts around two to three weeks after treatment begins.
If you lose your hair due to chemotherapy, it will grow back once you have completed your chemotherapy cancer treatment.
… So I will just have to wait and see. At least I have something to look forward too! :D